Horrific weight gain with Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

esokev
New Member


Date Joined Feb 2007
Total Posts : 2
   Posted 2/2/2007 12:17 AM (GMT -7)   
I've been on the Lex for about 2 1/2 years... 60 lbs gained. It's so strange to go from being a very naturally skinny person to being large. Somedays I feel like I'm wearing a fat suit, and I just want to unzip it and step out... That's how unfamiliar I am with my body... I've tried the wholer gamut of SSRIs for my OCD/Panic and have had the same results...

So yes, I know all SSRI's do the same thing to me (major weight gain) ... but what I'm wondering is when we will start to see some novel treatments? Big Pharma just keeps giving us "me too" drugs... There's no innovation. I don't know how much longer I can deal with the weight issue... It's starting to effect my health... Sleep Apena, Gerd, and joint issues. I'm 28, and yet I feel so old... mad

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 2/2/2007 2:43 AM (GMT -7)   
Hi there and Welcome
I am sure there will be those on this med that will be able to help you out much more than I am able as I do not take it but wanted to say hello and tell you that you have found a great support system right here in HW
It wont take long to become aquainted with all and share info and find that support
Please do keep posting and again sorry I cannot hlp with this one but welcome
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
               
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  


normalsnofun
Veteran Member


Date Joined Oct 2005
Total Posts : 2500
   Posted 2/2/2007 4:06 AM (GMT -7)   
Welcome to Healingwell...

Have you done anything different since going on the meds? Do you work out and eat right? Just saying the med may not be the only contributor...
--Michelle
Moderator Anxiety/Panic Forum

Help Support the forums: www.healingwell.com/donate

"The best way out is always through. ~Robert Frost~

Our greatest glory is not in never falling but in rising every time we fall.
~Confucius~


MsKittie
Veteran Member


Date Joined Jul 2006
Total Posts : 789
   Posted 2/2/2007 5:38 AM (GMT -7)   
Hello esokev
 
Welcome to HW were so happy you have joined us here. You will find great support here and make a lot of new friends going thru the same things you are so please post often so we know how you are doing.
 
I deffanently understand how you feel about the weight gain. I have always been naturely skinny barely reaching over 100 lbs at 9 months pregnant and delivery. When I was 46 I weighed 110 I am 48 now and I got up to 135 ( I know ladies thats not bad but on me it was). I started drinking Ensure every morning for breakfast so I could take my meds then have fruit or something healthy for lunch then eat supper around 5:00 pm and nothing after that. I have gotten back down to 115 and that's where I will stay. I also eat dry cereal if I feel I need to snack. Hope this helps you hun and yes I'm still on all of my meds for pain, anxiety and depression.


(((HUGS)))
   MsKittie
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*  
I have an illness, My illness don't have me.
~*~*~*~*~*~*~*~*~*~*~*~*~*~*                                      
 
Being happy doesnt mean everything's perfect.It means you've decided to see beyound the imperfrctions!God didn't promise days without pain, laughter without sorrow, sun without rain, but HE did promise strength for the day, comfort for the tears & light for the way                                        

 

 


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/2/2007 6:00 AM (GMT -7)   
Weight gain always stinks, but unfortunately, it's hard to know in advance which med is going to do it to you. All of the SSRIs can cause weight gain over time, with Paxil generally being the worst and Prozac being the best. Lexapro is too new to evaluate, but I've heard of plenty of people gaining on it.

Zoloft has been pretty good to me in the weight area. I haven't gained a lot, but I never completely lost the Paxil weight I put on.

smiler
Veteran Member


Date Joined Sep 2006
Total Posts : 657
   Posted 2/2/2007 6:00 AM (GMT -7)   

Have you talked to your doc about how unhappy you are? If you don't tell anyone it's broken they can't fix it (if only I took my own advise lol).

Also I have heard of people losing weight on Topamax - whether this would be suitable for you and your situation I could not say but it might be worth looking into.

 


Bipolar Moderator
 
DX : Bipolar , Panic Disorder , GAD , OCD , IBS.
 
If HealingWell.com has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at http://www.healingwell.com/donate/
 thank you.


esokev
New Member


Date Joined Feb 2007
Total Posts : 2
   Posted 2/2/2007 11:29 AM (GMT -7)   
I did try Topamax actually... I was on it for a year, and lost about 5 lbs... but the kidney stones were unbearable. I used to dance in theater productions and such (which I can no longer do on a professional level, because of what has happened to my body) and my psychiatrists response was "well can you dance at home to get some more exercise?" I was dumfounded...

I eat healthy... No white sugars or flours, lots of fresh vegetables and lean proteins, whole grains... I don't mean to sound like a whiner, but sometimes it helps just to vent...

freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 2/3/2007 5:51 PM (GMT -7)   

I'm on Lexapro 20mgs and have not gained any weight on it but I do have to watch what I eat as I have Diabetes but carbs and sugers are a big no no for me and even some fruits can bring it up but that's just me but since I been on this diet I have lost over 40pds in the past 3 years and now I'm at 175 now and back to the weight I was in high school, not to bad for a 45 year old man lol

  Cowboy up


Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 2/3/2007 7:19 PM (GMT -7)   
Could you try a different anti depressant that isn't an SSRI?

Maybe I think it's called.... Wellbutrin or something like that? There are other anti depressants out there that are not SSRIs.

TG~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Lorazepam (1 MG a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
 
 
 
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/


grizabella
New Member


Date Joined Feb 2007
Total Posts : 7
   Posted 2/3/2007 9:49 PM (GMT -7)   
Yes, my mom takes imiprimine (older class of anti-depressant)  luckily for her it has controlled her panic for 20 + years. It is not an SSRI and I don't think she's gained any weight over the years that could be attributed to her med. I take prozac, and have had no weight gain, however when I took paxil, i gained 20 lbs.  Good luck...Grizabella
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:53 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
203 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stanislav, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer